Louisiana, 2025

Damaging Wind in Louisiana, August 14, 2025

August 14, 2025 · NWS SHV · 1 event in 1 county or zone

A weak upper level disturbance extended across portions of Northeast Texas, Southwest Arkansas, and Northwest Louisiana on August 14th, in an area where afternoon temperatures climbed to near and in excess of 100 degrees. Given the moist and very unstable air mass in place, scattered showers and thunderstorms developed during the afternoon across portions of the Four State Region, with one…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A weak upper level disturbance extended across portions of Northeast Texas, Southwest Arkansas, and Northwest Louisiana on August 14th, in an area where afternoon temperatures climbed to near and in excess of 100 degrees. Given the moist and very unstable air mass in place, scattered showers and thunderstorms developed during the afternoon across portions of the Four State Region, with one isolated severe thunderstorm producing damaging winds which downed a tree northeast of the Jamestown community in Bienville Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 14, 12:14 PM CST, 1 hour 46 minutes earlier. Its key messages:

  • Issued at 1252 PM CDT Thu Aug 14 2025
  • Despite chances of rain, conditions will still remain hot and humid enough across the Four State Region to continue the Heat Advisory through 8 PM tomorrow.
  • Afternoon convection will continue through tomorrow before drier conditions start to return by this weekend.
Area forecast discussion, Aug 14, 12:14 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
114 PM CDT Thu Aug 14 2025

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 1252 PM CDT Thu Aug 14 2025

 - Despite chances of rain, conditions will still remain hot and
   humid enough across the Four State Region to continue the Heat
   Advisory through 8 PM tomorrow.

 - Afternoon convection will continue through tomorrow before
   drier conditions start to return by this weekend.

&&

.DISCUSSION...
Issued at 1252 PM CDT Thu Aug 14 2025

As upper-level troughing weakens, ridging will continue to build
in through the end of the week before intensifying across the Four
State Region. As rain chances continue to decrease through the
weekend, Heat Advisory criterion will continue to be met in
combination with lingering higher moisture levels (reaching above
75th percentile in climatology in some cases). Dew points in the
mid-70s will not allow much in the way of relief from temperature
maximums in the mid-90s and heat indices of 105-109 degrees. Long
range guidance suggests more of the same with slightly drier air
(dew points in the low-to-mid 70s) allowing for temperature
maximums potentially in the upper 90s.

Around this time of the year, this reminder comes around
frequently. That said, I want to reiterate its importance and
reinforcing the life-saving mentality behind it:

Heat hazard products are almost fully certain to be issued through
the rest of this week with dangerous, prolonged heat contributing
to cumulative heat stress. Adequate precautions and awareness are
encouraged now against the elevated potential for heat illnesses.
This includes (and is not limited to) altering outdoor plans,
taking frequent breaks if you must be outside, checking the
backseat of your vehicle, and knowing the signs and symptoms of
heat exhaustion and heat stroke. /16/

&&

.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Thu Aug 14 2025

For the 14/18Z TAFs, generally VFR conditions prevail, giving way
to increasing cloud cover as this afternoon's Cu field develops.
Scattered showers and storms are popping up across the southern
and eastern portions of ArkLaTex airspace, reflected in VCTS
groups. Will amend with TEMPO groups if direct impacts to
terminals look likely. Storms look to diminish by 15/02Z, with
CIGs lifting into the evening, with reductions possible towards
daybreak. Southerly winds will continue throughout at speeds of
less than 5 kts outside of storms, becoming lighter and variable
overnight.

/26/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1252 PM CDT Thu Aug 14 2025

Spotter activation is not expected at this time, however, any storm
reports from spotters are appreciated. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  96  77  98 /  20  20  10  20
MLU  75  95  75  97 /  20  40  10  30
DEQ  72  95  73  96 /   0  10   0  10
TXK  76  98  76  98 /  10  20  10  10
ELD  72  94  73  96 /  10  30  10  20
TYR  76  96  76  96 /  10  10   0  20
GGG  75  95  75  96 /  10  10  10  20
LFK  75  96  74  97 /  20  30  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Friday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 8 PM CDT Friday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 8 PM CDT Friday for OKZ077.

TX...Heat Advisory until 8 PM CDT Friday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

DISCUSSION...15
AVIATION...16

In the hours before

Special weather statement, Aug 14, 12:10 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
110 PM CDT Thu Aug 14 2025

LAZ005-006-013-014-141930-
Union LA-Ouachita LA-Jackson LA-Lincoln LA-
110 PM CDT Thu Aug 14 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT OUACHITA...EASTERN
UNION...SOUTHEASTERN LINCOLN AND NORTHEASTERN JACKSON PARISHES UNTIL
230 PM CDT...

At 110 PM CDT, Doppler radar was tracking an area of strong
thunderstorms 9 miles southwest of Claiborne, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Monroe, Ruston, Claiborne, West Monroe, Brownsville-Bawcom,
  Brownsville-Bawcomville, Swartz, Farmerville, Richwood,
  Sterlington, Choudrant, Marion, Chatham, Eros, Downsville, Drew,
  Cheniere, Folksville, Eureka and Rocky Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3251 9259 3277 9245 3301 9207 3288 9208
      3284 9206 3271 9206 3270 9204 3269 9205
      3270 9203 3271 9204 3270 9202 3271 9197
      3266 9195 3267 9192 3261 9193 3252 9190
      3240 9199 3231 9202 3226 9252
TIME...MOT...LOC 1809Z 247DEG 16KT 3247 9232

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Aug 14, 1:20 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 PM CDT Thu Aug 14 2025

LAZ005-013-141945-
Lincoln LA-Jackson LA-
220 PM CDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN AND
NORTHEASTERN JACKSON PARISHES UNTIL 245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Ruston, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Choudrant, Chatham and Eros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3245 9264 3247 9264 3256 9243 3250 9242
      3241 9242 3238 9239 3232 9237 3233 9260
TIME...MOT...LOC 1920Z 256DEG 6KT 3240 9257

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Aug 14, 1:34 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
234 PM CDT Thu Aug 14 2025

LAZ014-021-142000-
Caldwell LA-Ouachita LA-
234 PM CDT Thu Aug 14 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OUACHITA
AND NORTHWESTERN CALDWELL PARISHES UNTIL 3 PM CDT...

At 234 PM CDT, Doppler radar was tracking an area of strong
thunderstorms in northern Caldwell Parish and extreme southeastern
Ouachita Parish, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Bosco, Fondale, Riverton and Vixen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3254 9192 3254 9191 3252 9190 3249 9193
      3245 9194 3240 9199 3236 9201 3235 9201
      3230 9202 3228 9203 3228 9199 3226 9200
      3225 9199 3223 9201 3223 9199 3212 9219
      3220 9231
TIME...MOT...LOC 1932Z 228DEG 15KT 3231 9201

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Aug 14, 1:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
252 PM CDT Thu Aug 14 2025

LAZ012-142015-
Bienville LA-
252 PM CDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BIENVILLE PARISH UNTIL
315 PM CDT...

At 252 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Gibsland, or 19 miles southeast of Minden, and is
nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sailes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3241 9320 3246 9302 3234 9301 3233 9319
TIME...MOT...LOC 1951Z 0DEG 0KT 3239 9311

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

20

The radar

The Shreveport radar (KSHV), 66 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bienville

When
August 14, 2:00 PM CST
Where
Bienville County, 3.33 mi SW of Sailes
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.385, -93.139

A tree was blown down across a power line along Highway 154 near Branch Loop Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284543.